MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE Ø6.5X50 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE Ø6.5X50 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 801-06550
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a planned revision surgery to proximally extend the construct, the tulip of the left proximal screw at l2 had partially disengaged from the screw shaft post-operatively.Subsequently, this caused a loosening of the proximal screws and mild scoliosis.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Complaint history records were reviewed for this catalog number, no adverse trends were observed.The patient underwent l2-s1 arthrodesis surgery in early 2021.The patient had previously undergone spine surgery (l4-s1) at another facility.For clinical reasons it was decided to perform the revision of the instrumentation with proximal extension.The mesa instrumentation was chosen as it was the same as the one already implanted.An x ray provided shows rod slippage from the left l2 screw.It was reported that the rod was still inside the tulip but since it was not gripping it completely, it caused the rod to slip.It was reported that standard technique for placement of screws and rods was used and the supplied instruments were used.The ifu states: "internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur the implant could eventually break, bend or loosen.Loads produced by load bearing and activity levels will impact the longevity of the implant." as the devices were not returned, a definite cause cannot be determined.The devices were implanted for almost a year, loads produced by load bearing and activity levels will impact the longevity of the implant, and may cause it to loosen.It also cannot be determined from the pictures provided if the left l2 screw was fully locked.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW; SIZE Ø6.5X50 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13790999
Report Number3004774118-2022-00109
Device Sequence Number17119974
Product Code NKB
UDI-Device Identifier10888857136212
UDI-Public10888857136212
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K133944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number801-06550
Device Catalogue Number801-06550
Device Lot NumberJKEH
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown